Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Finite element interpolation of nonsmooth functions satisfying boundary conditions
HTML articles powered by AMS MathViewer

by L. Ridgway Scott and Shangyou Zhang PDF
Math. Comp. 54 (1990), 483-493 Request permission


In this paper, we propose a modified Lagrange type interpolation operator to approximate functions in Sobolev spaces by continuous piecewise polynomials. In order to define interpolators for "rough" functions and to preserve piecewise polynomial boundary conditions, the approximated functions are averaged appropriately either on d- or $(d - 1)$-simplices to generate nodal values for the interpolation operator. This combination of averaging and interpolation is shown to be a projection, and optimal error estimates are proved for the projection error.
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC: 65D05, 65N30
  • Retrieve articles in all journals with MSC: 65D05, 65N30
Additional Information
  • © Copyright 1990 American Mathematical Society
  • Journal: Math. Comp. 54 (1990), 483-493
  • MSC: Primary 65D05; Secondary 65N30
  • DOI:
  • MathSciNet review: 1011446